Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 6, 2006, 7:14 PM CDT for Cherokee County, Kansas. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 6, 2006, 7:58 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 125 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 7:16 PM CDT | TORNADO 0 | 4 S Faulkner, KS | NATIONAL WEATHER SERVICE STORM SURVEY INDICATED THAT A F0 TORNADO TRACK WAS FOUND IN SOUTHWEST CHEROKEE COUNTY WITH DAMAGE TO SEVERAL TREES. THIS PATH IS A CONTINUATION OF A TORNADO TRACK OUT OF LABETTE COUNTY...WHICH PASSED 1 MILE SOUTHEAST OF THE TOWN OF CHE |
| Apr 6, 7:20 PM CDT | FUNNEL CLOUD | 2 N Melrose, KS | |
| Apr 6, 7:20 PM CDT | TSTM WND DMG | 4 W Melrose, KS | HOMES DAMAGED AND POWERLINES DOWN. SEMI TRUCK BLOWN OFF ROAD NEAR THE INTERSECTION OF HIGHWAYS 122 AND 166. |
| Apr 6, 7:21 PM CDT | FUNNEL CLOUD | 2 N Melrose, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 5:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 070014
TORSGF
KSC021-070115-
/O.NEW.KSGF.TO.W.0066.060407T0014Z-060407T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CHEROKEE COUNTY IN SOUTHEAST KANSAS.
* UNTIL 815 PM CDT.
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A TORNADO NEAR CHETOPA. THE TORNADO WAS MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE...
NEAR COLUMBUS BY 735 PM CDT.
THE TOWNS OF MELROSE...FAULKNER...HALLOWELL...SHERWIN...NEUTRAL...
STIPPVILLE...SKIDMORE...CRESTLINE AND LAWTON ARE ALSO IN THE PATH OF
THIS TORNADIC STORM.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3716 9508 3699 9508 3699 9490 3712 9463
3732 9462 3733 9479
$$
IZZI4 follow-up statements
000
WWUS53 KSGF 070024
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CDT THU APR 6 2006
KSC021-070115-
/O.CON.KSGF.TO.W.0066.000000T0000Z-060407T0115Z/
CHEROKEE KS-
724 PM CDT THU APR 6 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL 815
PM CDT...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED 6 MILES EAST OF CHETOPA...AND MOVING NORTHEAST AT
50 MPH.
THIS DANGEROUS STORM WILL BE...
NEAR COLUMBUS BY 730 PM CDT.
THE TOWNS OF MELROSE...FAULKNER...SHERWIN...NEUTRAL...STIPPVILLE...
SKIDMORE...CRESTLINE AND LAWTON ARE ALSO IN THE PATH OF THIS TORNADO.
AT 720 PM...A TRAINED SPOTTER OBSERVED A FUNNEL CLOUD 2 MILES OF
MELROSE.
LAT...LON 3716 9508 3699 9508 3699 9490 3712 9463
3732 9462 3733 9479
$$
IZZI000
WWUS53 KSGF 070029
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT THU APR 6 2006
KSC021-070115-
/O.CON.KSGF.TO.W.0066.000000T0000Z-060407T0115Z/
CHEROKEE KS-
729 PM CDT THU APR 6 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL 815
PM CDT...
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. THESE
DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARONA TO 6
MILES NORTHWEST OF COMMERCE...AND MOVING NORTHEAST AT 50 MPH.
THESE DANGEROUS STORMS WILL BE...
NEAR WEIR BY 735 PM CDT.
THE TOWNS OF MELROSE...SHERWIN...ROSELAND...SKIDMORE...STIPPVILLE...
NEUTRAL...CRESTLINE AND LAWTON ARE ALSO IN THE PATH OF THIS LINE OF
TORNADO PRODUCING STORMS.
THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. SEEK SHELTER NOW
LAT...LON 3721 9502 3711 9498 3700 9505 3699 9490
3712 9463 3732 9462 3733 9479
$$
IZZI000
WWUS53 KSGF 070047
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU APR 6 2006
KSC021-070115-
/O.CON.KSGF.TO.W.0066.000000T0000Z-060407T0115Z/
CHEROKEE KS-
746 PM CDT THU APR 6 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL 815
PM CDT...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO.. THESE
DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEIR TO 7
MILES EAST OF COLUMBUS...AND MOVING NORTHEAST AT 40 MPH.
THIS LINE OF TORNADO PRODUCING STORMS WILL AFFECT MAINLY RURAL AREAS
OF NORTHEASTERN CHEROKEE COUNTY...INCLUDING THE TOWNS OF CRESTLINE...
WEIR AND LAWTON.
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE
STRAIGHT LINE WINDS. SEEK SHELTER NOW
LAT...LON 3731 9485 3722 9483 3710 9485 3710 9479
3712 9463 3732 9462 3733 9479
$$
SAW000
WWUS53 KSGF 070057
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT THU APR 6 2006
KSC037-MOC011-097-070145-
/O.CON.KSGF.TO.W.0067.000000T0000Z-060407T0145Z/
CRAWFORD KS-JASPER MO-BARTON MO-
757 PM CDT THU APR 6 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON...JASPER AND
CRAWFORD COUNTIES UNTIL 845 PM CDT...
...TORNADO ON THE GROUND JUST NORTH OF ASBURY...
AT 755 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THE
TORNADO WAS LOCATED NEAR PURCELL...OR 13 MILES NORTHWEST OF
CARTHAGE...AND MOVING NORTHEAST AT 55 MPH.
THE TORNADO WILL BE...
NEAR JASPER BY 805 PM CDT.
6 MILES SOUTHEAST OF LAMAR BY 815 PM CDT.
6 MILES NORTHWEST OF GOLDEN CITY BY 820 PM CDT.
THE TOWNS OF NECK CITY...NASHVILLE...OAKTON...BOSTON...LAMAR HEIGHTS
AND KENOMA ARE ALSO IN THE PATH OF THIS TORNADO.
MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
LAT...LON 3757 9473 3733 9463 3713 9461 3729 9407
3764 9411 3765 9458
$$
IZZIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 6, 5:12 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 6, 5:12 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED MESOSCALE DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 512 PM CDT THU APR 6 2006 ...SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND TONIGHT... .MESOSCALE DISCUSSION... SUPERCELLS ALONG DRYLINE OVER EASTERN OKLAHOMA ARE PRODUCING TORNADOES IN OSAGE COUNTY. CURRENT 20Z SGF SOUNDING IS FAIRLY STABLE SHOWING LITTLE CAPE AND A -430 CINH. BUT WHEN WE MODIFIED THE SOUNDING WITH CURRENT SURFACE CONDITIONS OVER EASTERN KANSAS...CAPE EXPLODES TO ALMOST 2000 J/KG AND CINH DISAPPEARS. STILL HAVE A COUPLE HOURS OF HEATING...SO WE SHOULD GET CLOSE TO THE FORECAST SOUNDING OUTPUT. LAPS OUTPUT SHOWS TONGUE OF 1400+ J/KG SURFACE CAPES FROM NORTHEASTERN OKLAHOMA THROUGH WEST CENTRAL MISSOURI. NEODESHA NPN PROFILER SHOWS WINDS UP TO 75KTS AT 20K FEET WITH A 40KT SOUTHERLY LOW LEVEL JET RIGHT AROUND 5K FEET. HWO LOOKS GOOD WITH TORNADO PROBABILITY FORECAST FOR OUR CWA. THE EVENT IS ABOUT TO GET GOING HERE IN AN HOUR OR SO. GCC && .PREV DISCUSSION...302 PM SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT): COMPLEX WEATHER PATTERN EVOLVING OVER THE CENTRAL U.S. AT THIS TIME. CURRENT WAT VAP IMAGERY/RUC INITIALIZATION OF 500MB VORTICITY INDICATES THAT THE LEAD SHORT WAVE DISTURBANCE IS LIFTING THROUGH THE AREA. REGIONAL WSR 88D SHOWS THE ASSOCIATE COMPLEX OF SHRA/TSRA QUICKLY MOVING TO THE NORTHEAST THROUGH THE MO OZARKS. MEANWHILE... A VERY POTENT UPPER DISTURBANCE IS EMERGING INTO THE CENTRAL PLAINS. AT THE SFC...THE DRYLINE HAS SET UP OVER CENTRAL KS/OK AND PER LATEST VIS SAT IMAGERY...A CU FIELD IS DEVELOPING ALONG/AHEAD THIS FEATURE. INSOFAR AS MOISTURE IS CONCERNED...THE TODAYS RAINFALL HAS MAINTAINED DECENT BL MOISTURE WITH UPPER 50S TO LOWER 60S SFC DEWPOINTS ACROSS THE REGION. JUST TO THE WEST...WHERE PARTIAL CLEARING HAS OCCURRED AHEAD OF THE DRYLINE...DEWPOINTS ARE IN THE LOW/MID 60S. THE LATEST RUC/NAM/GFS INDICATE THAT LOWER 60S WILL CONTINUE TO SPREAD INTO THE REGION THIS AFTERNOON. HEATING AND INSTABILITY HAVE BEEN LIMITED THUS FAR TODAY. OUR RAINFALL HAS SUCCESSFULLY HELD TEMPS IN THE MID 60S TO LOWER 70S...HOWEVER...OVER THE NEXT TWO HOURS THE COMPLEX OF SHRA/TSRA WILL EJECT TO THE EAST/NORTHEAST INTO E MO WILL SET UP A BRIEF BREAK IN THE ACTIVITY ACROSS THE REGION. SOME PARTIAL CLEARING IS EXPECTED DURING THE LATE AFTERNOON HOURS...PARTICULARLY OVER THE WESTERN SECTIONS OF THE CWFA WHICH WILL ALLOW FOR WARMING INTO THE MID TO UPPER 70S. EASTERN PORTIONS OF THE CWFA WILL HAVE LITTLE TIME TO WARM UP AFTER RAINFALL EXITS AND MAY MAKE IT BACK TO AROUND 70. ACCORDING TO SGF 15Z AND 18Z RAOBS...A RATHER STOUT CAP HAS BEEN WEAKENED A BIT. AFTER LOOKING AT THE 18Z RAOBS FROM TOP AND OUN (ALONG WITH A 45-50 KT LLJ SURGING INTO THE REGION) I EXPECT A BRIEF REINVIGORATION OF THE CAP. INSTABILITY THUS FAR HAS BEEN A FEW HUNDRED J/KG AND RATHER ELEVATED IN NATURE (ABOVE 700MB)...HOWEVER AS THE UPPER DISTURBANCE PIVOTS TO THE EAST...LAPSE RATES WILL STEEPEN AND MLCAPES WILL RISE TO BETWEEN 1000 AND 1500 J/KG. TREMENDOUS WIND ENERGY IS ASSOCIATED WITH THIS SYSTEM...A 110KT ULJ...A 90KT MID LEVEL JET...AND A 45KT LLJ. AS A RESULT...SHEAR IS HIGH. 0-6KM BULK SHEAR IS AROUND 75KTS...WITH 0-1KM SHEAR 20-30KTS. AS THE UPPER DISTURBANCE MOVES NORTHEAST THIS AFTERNOON AND EVENING...THESE SHEAR VALUES WILL OVERSPREAD THE REGION AND INTENSIFY. EXPECTATIONS OVER THE NEXT FEW HOURS ARE THAT STORMS WILL RAPIDLY DEVELOP AND INTENSIFY ALONG THE DRYLINE IN CENTRAL KS/OK AS THE STRONG 90KT MID LEVEL JET NOSES INTO THIS AREA. THE MAIN SHORTWAVE AXIS WILL SHIFT TO THE EAST AND STRONG 500MB HEIGHT FALLS AND SFC PRESSURE FALLS WILL OVERSPREAD THE REGION. PARTIAL CLEARING WILL HELP INCREASE TEMPS OVER THE WESTERN PORTIONS OF THE AREA AND WITH LOW 60S SFC DEWPOINTS...RESULT IN UP TO 1500 J/KG MLCAPE. SUPERCELLS ALONG THE DRYLINE WILL REMAIN DISCRETE AS IT MOVES INTO THE AREA. TIMING WISE...OUR THINKING HAS NOT CHANGED MUCH. SE KS/W MO WILL BE AFFECTED BY STORMS ROUGHLY BETWEEN 6-9PM...THE HIGHWAY 65 CORRIDOR BETWEEN 7PM-12AM...AND EASTERN PORTIONS OF THE AREA BETWEEN 9PM AND 2AM. LARGE HAIL...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED AREA WIDE. AT THIS TIME...THE RISK FOR TORNADOES LOOKS GREATEST FOR AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE TORNADO RISK FOR AREAS EAST OF HIGHWAY 65 IS CONDITIONAL ON WHETHER OR NOT THESE STORMS CAN REMAIN SURFACE BASED. GIVEN THAT THIS AREA WILL HAVE A MORE LIMITED OPPORTUNITY TO RECOVER BEHIND THE INITIAL WAVE OF SHRA/TSRA MOVING THROUGH RIGHT NOW. FRIDAY/FRIDAY NIGHT...THE COLD CORE UPPER LOW WILL SLOW MEANDER THROUGH THE AREA DURING THE DAY. AT LEAST PARTIAL CLEARING IS EXPECTED AND TEMPS SHOULD QUICKLY WARM INTO THE 70S. STEEP LAPSE RATES ASSOCIATED WITH THE UPPER LOW WILL KEEP THE ATMOSPHERE UNSTABLE AND SCT TSRA ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. WET BULB ZERO HGHTS WILL BE ON THE LOW SIDE AND THESE STORMS WILL RUN THE RISK OF MARGINALLY SEVERE HAIL. THIS ACTIVITY WILL SHIFT TO THE SOUTHEAST DURING THE EVENING AND OUT OF THE AREA FRIDAY NIGHT. NORTHERLY FLOW WILL STRENGTHEN OVERNIGHT AND LOWS WILL DROP INTO THE MID/UPPER 30S BY SAT MORNING. GAGAN LONG TERM (SATURDAY THROUGH TUESDAY NIGHT): ON SATURDAY THE MAIN UPPER SYSTEM FINALLY BEGINS TO FILL AND WEAKEN AS IT PUSHES SOUTHEAST OF THE REGION DURING THE MORNING HOURS. MUCH COOLER HIGHS CAN BE EXPECTED AS NORTHEAST FLOW TRANSPORTS IN 850MB TEMPERATURES COOLER THAN 5 DEG C. AFTER SEVERAL DAYS OF NEAR ABOVE NORMAL TEMPERATURES...GUIDANCE INDICATES THAT HIGHS IN THE 50S ARE LIKELY. WITH CLEAR SKIES AND LIGHT WINDS...THERE IS CONCERN FOR FROST ACROSS THE FORECAST AREA DURING THE PREDAWN HOURS SUNDAY MORNING. EXPECT LOWS IN THE UPPER 30S ALONG THE KANSAS BORDER WHERE SOUTHERLY WINDS MAY PICK UP A BIT AFTER MIDNIGHT. LOWER 30S ARE POSSIBLE ACROSS CENTRAL MISSOURI WHERE WINDS SHOULD BE LIGHTER...AS THIS AREA WILL BE CLOSER TO THE CENTER OF HIGH PRESSURE. THE UPPER FLOW WILL TRANSITION FROM ZONAL ON SUNDAY...TO SOUTHWESTERLY ON MONDAY AS ANOTHER UPPER LEVEL SYSTEM PUSHES INTO THE INTERMOUNTAIN WEST. THIS WILL RESULT IN A NICE WARMING TREND...AS HIGHS REACHING THE LOWER TO MIDDLE 70S ARE LIKELY MONDAY AND TUESDAY. GRIDS ARE DRY SATURDAY THROUGH MONDAY NIGHT. ADDED SOME LOW END CHANCE POPS TUESDAY AND TUESDAY NIGHT A FRONT AND UPPER SYSTEM APPROACH THE OZARKS REGION. MOISTURE RETURN DOESNT LOOK ALL THAT GREAT AHEAD OF THE SYSTEM...SO HELD OFF ON HIGHER POPS AT THIS TIME. SAW && .AVIATION... THE BULK OF SHOWER AND THUNDERSTORM ACTIVITY EARLY THIS AFTERNOON WILL PASS TO THE EAST AND SOUTHEAST OF THE JOPLIN AND SPRINGFIELD TERMINALS AFTER THIS WAVE OF PRECIPITATION PUSHES OFF TO THE EAST...THERE SHOULD BE A BREAK OF SEVERAL HOURS BEFORE STRONG/SEVERE CONVECTION MOVES IN FROM THE WEST. DID TWEAK TIMING BACK AND HOUR OR TWO...WHICH STILL MIGHT NOT BE ENOUGH AS THE DRYLINE IS STILL WEST OF ICT. IT IS LOOKING NOW AS IF THE BEST CHANCE OF ADDITIONAL THUNDERSTORMS WILL BE AFTER 00Z. SAW .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 6, 6:45 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 PM CDT THU APR 6 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 645 PM CDT THU APR 6 2006 ...TORNADO WATCH NUMBER 159 IN EFFECT THROUGH 1 AM CDT FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF BASEBALLS. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH. ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA WILL BE AFFECTED BY SEVERE THUNDERSTORMS. GENERAL TIMING...EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THROUGH 900 PM. THE HIGHWAY 65 CORRIDOR...INCLUDING THE SPRINGFIELD AREA...BETWEEN 800 PM AND MIDNIGHT. CENTRAL AND SOUTHERN MISSOURI BETWEEN 900 PM AND 200 AM. THESE TIME FRAMES WILL BE UPDATED AS NEW INFORMATION BECOMES AVAILABLE. DISCUSSION: EXTREME SOUTHEAST KANSAS AND FAR WESTERN PORTIONS OF MISSOURI ARE UNDER A HIGH RISK OF SEVERE WEATHER. THE REMAINDER OF THE OUTLOOK AREA IS UNDER A MODERATE RISK OF SEVERE WEATHER. A LINE OF THUNDERSTORMS HAVE DEVELOPED JUST EAST OF THE DRY LINE IN EXTREME EASTERN KANSAS. THESE STORMS ARE CAPABLE OF PRODUCING HAIL TO THE SIZE OF BASEBALLS...DAMAGING STRAIGHTLINE WINDS IN EXCESS OF 70 MPH AND ISOLATED LONG LIVED TORNADOES. AT 630 PM THIS EVENING...THE ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF THE DRY LINE IN EASTERN KANSAS. A WARM...MOIST AIRMASS IS IN PLACE AHEAD OF A DRY LINE AND THUNDERSTORMS ARE DEVELOPING. AMPLE INSTABILITY...COUPLED WITH VERY STRONG ATMOSPHERIC WIND SHEAR...WILL ALLOW THESE SUPERCELL THUNDERSTORMS TO RAPIDLY INTENSIFY AS THEY MOVE EASTWARD. THE THUNDERSTORMS WILL QUICKLY MOVE ACROSS THE OZARKS LATE THIS EVENING AND EXIT THE AREA DURING THE EARLY MORNING HOURS. AT THIS TIME...THE GREATEST RISK FOR TORNADOES...INCLUDING LONG TRACK TORNADOES...WILL BE ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE TORNADO RISK FOR AREAS EAST OF HIGHWAY 65 IS CONDITIONAL ON WHETHER OR NOT THESE STORMS CAN REMAIN SURFACE BASED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES THROUGH. THE MAIN STORM HAZARD WILL BE LARGE HAIL WITH SOME POTENTIAL FOR LOCALLY DAMAGING WIND. ANOTHER STORM SYSTEM WILL AFFECT THE AREA ON TUESDAY AND TUESDAY NIGHT BRINGING THE NEXT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGH 9 PM THIS EVENING ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI...FROM 8 PM THROUGH MIDNIGHT TONIGHT FOR COUNTIES IN CENTRAL MISSOURI AND UNTIL 2 AM FRIDAY MORNING FOR SOUTHEASTERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN/GCC
In the hours before
Special weather statement, Apr 6, 6:17 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 617 PM CDT THU APR 6 2006 MOZ096-070000- DOUGLAS- 617 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ALERT FOR WESTERN DOUGLAS COUNTY UNTIL 700 PM CDT... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF TANEYVILLE...OR 11 MILES EAST OF FORSYTH...AND MOVING NORTHEAST AT 55 MPH. PEOPLE IN WESTERN DOUGLAS COUNTY...INCLUDING THE CITY OF AVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
Local storm report, Apr 6, 6:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 6 W BRANSON 36.64N 93.33W
04/06/2006 E1.00 INCH STONE MO BROADCAST MEDIA
&&
AFOSTERLocal storm report, Apr 6, 6:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL CHADWICK 36.93N 93.06W
04/06/2006 E1.00 INCH CHRISTIAN MO PUBLIC
&&
AFOSTERLocal storm report, Apr 6, 6:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL SEYMOUR 37.15N 92.77W
04/06/2006 E1.00 INCH WEBSTER MO AMATEUR RADIO
&&
AFOSTERLocal storm report, Apr 6, 6:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 1 N SEYMOUR 37.16N 92.77W
04/06/2006 E1.00 INCH WEBSTER MO CO-OP OBSERVER
&&
AFOSTERLocal storm report, Apr 6, 7:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL MANSFIELD 37.11N 92.58W
04/06/2006 E0.88 INCH WRIGHT MO EMERGENCY MNGR
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:32 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 28 min |
| Apr 6, 7:38 PM CDT | Tornado Warning | SGF | Crawford | 52 min |
| Apr 7, 4:01 PM CDT | Frost Advisory | SGF | Bourbon, Cherokee, Crawford | 39 hr |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.